You could be reading the full-text of this article now if you...

If you have access to this article through your institution,
you can view this article in

Serotonin Syndrome Caused by Administration of Methylene Blue to a Patient Receiving Selective Serotonin Reuptake Inhibitors

Izdes, Seval MD, PhD*; Altintas, Neriman Defne MD; Soykut, Cem MD

A&A Case Reports:
doi: 10.1097/ACC.0b013e318294586d
Case Reports: Case Report
Abstract

A 31-year-old man who had surgery after a gunshot injury was recovering in the intensive care unit when a sudden deterioration in his condition occurred after enteral administration of methylene blue to detect a fistula. Serotonin syndrome was diagnosed based on hyperthermia, ocular clonus, and excessive diaphoresis.

Author Information

From the *Department of Anesthesiology and Intensive Care, University of Yildirim Beyazit, Medical Faculty, Atatürk Training and Research Hospital; Faculty of Medicine, Medical Intensive Care Unit, Ankara University, Ankara, Turkey; and Department of Anesthesiology and Intensive Care, Atatürk Training and Research Hospital, Ankara, Turkey.

Accepted for publication March 21, 2013.

Funding: None.

The authors declare no conflicts of interest.

Reprints will not be available from the authors.

Address correspondence to Seval Izdes, MD, PhD, Department of Anesthesiology and Intensive Care, University of Yildirim Beyazit, Atatürk Training and Research Hospital, Bilkent yolu no. 3, 06530, Ankara, Turkey. Address e-mail to sevalizdes@yahoo.com.

© 2014 International Anesthesia Research Society

You currently do not have access to this article.

You may need to:

Note: If your society membership provides for full-access to this article, you may need to login on your society’s web site first.